MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC JOINT PREP/CHISEL/20 DEG BEND NARROW/10MM WIDE; CHISEL, SURGICAL, MANUAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC JOINT PREP/CHISEL/20 DEG BEND NARROW/10MM WIDE; CHISEL, SURGICAL, MANUAL
Model Number 03.111.017
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on unknown date, during inspection it was identified that the joint prep/chisel/20 deg bend narrow 10 was dented.It was noted that possibly unsafe to use.This report is for one (1) joint prep/chisel/20 deg bend narrow/10mm wide.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the joint prep/chisel/20 deg bend narrow 10 (part# 03.111.017, lot# 20533501 , qty# 1) was received at west chester, cq.A visual inspection was performed on the devices and confirmed that the cutting edge of the chisel was found deformed.No other issues were identified with the device.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: based on the date of manufactured, the current and the manufactured drawings were reviewed: no design issue or discrepancy was found.Investigation conclusion: the overall complaint was confirmed.The minor deformation of the edge could have happened due to the repetitive use of device during surgical procedures.Although no definitive root-cause can be determined it¿s possible that the device might have experienced unintended forces during use/handling.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Date of manufacture: 12-nov-2020.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
JOINT PREP/CHISEL/20 DEG BEND NARROW/10MM WIDE
Common Device Name
CHISEL, SURGICAL, MANUAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12556199
Report Number2939274-2021-05832
Device Sequence Number924628
Product Code FZO
UDI-Device Identifier10886982072160
UDI-Public(01)10886982072160
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.017
Device Catalogue Number03.111.017
Device Lot Number20533501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1